Florida, 2022Damaging Winds in Florida, May 30, 2022
May 30, 2022 · NWS TBW · 3 events in 2 counties and zones
Afternoon thunderstorms produce a severe wind gust in Lee County and wind damage in Hillsborough County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produce a severe wind gust in Lee County and wind damage in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 30, 2:01 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, May 30, 2:01 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
301 PM EDT Mon May 30 2022
.DISCUSSION...
Showers and thunderstorms will continue to develop and move west
northwest across the region this afternoon and evening as deeper
moisture combines with the sea breezes and outflow boundaries. A
few of the storms could become strong to severe and contain gusty
winds and with somewhat cool 500 mb temperatures around -10C some
hail cannot be ruled out. Highest coverage still looks to be
around the Interstate 75 corridor later this afternoon and early
evening, then convection moves west out into the gulf with skies
becoming partly cloudy for the rest of the night.
Tuesday looks similar to today, but with the easterly flow a
little stronger convection should move west quicker and therefore
move off the coast earlier in the evening.
For Wednesday and Thursday the flow becomes more northeasterly
with some drier air spreading into areas north of Interstate 4
limiting convective coverage, but still enough for scattered
showers and storms across most of the region.
For Friday into the weekend deeper moisture returns with an east
to northeast flow persisting allowing for scattered to numerous
convection each day with highest PoPs across the south.
&&
.AVIATION...
Showers and thunderstorms will develop this afternoon and evening
causing some MVFR/local IFR conditions before diminishing and
moving offshore later this evening. Convection could contain some
brief gusty winds up to around 30 knots, otherwise southeast winds
at 5 to 10 knots are expected for the day, except shifting to
onshore during this afternoon. Light east southeast winds are
expected later this evening and overnight and then increase to
around 10 knots during Tuesday morning.
&&
.MARINE...
A general easterly flow will setup for much of the upcoming week
with a sea breeze near the coast each afternoon. We'll see evening
surges as the east coast sea breeze moves west and winds could
briefly increase to 15 to 20 knots. Enough moisture will also be
across the area to allow for scattered showers and thunderstorms,
mainly during the late afternoon and evening hours each day.
&&
.FIRE WEATHER...
No significant fire weather concerns expected through the week
with ample moisture over the area and daily showers and
thunderstorms.
&&
.Preliminary Point Temps/PoPs...
TPA 75 92 75 91 / 60 70 20 50
FMY 72 91 72 90 / 40 70 20 70
GIF 72 91 72 90 / 20 50 10 50
SRQ 71 90 71 90 / 60 70 20 60
BKV 67 91 68 91 / 60 70 10 40
SPG 74 89 75 88 / 60 70 20 50
&&
Sea Breeze Thunderstorm Regime For Today: 6
Sea Breeze Thunderstorm Regime For Tuesday: 2
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
Close
In the hours before
Special weather statement, May 30, 3:02 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
402 PM EDT Mon May 30 2022
FLZ165-265-302030-
Inland Lee FL-Coastal Lee FL-
402 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southeastern Lee
County through 430 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southwest Florida Airport, or near Lehigh Acres, moving north at 5
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Myers, Lehigh Acres, San Carlos Park, Southwest Florida Airport,
Three Oaks, Estero and Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2659 8184 2664 8172 2661 8157 2642 8156
2642 8166 2639 8166 2635 8182
TIME...MOT...LOC 2002Z 178DEG 5KT 2655 8172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWThunderstorm Wind, Lee
- When
- May 30, 3:14 PM EST
- Where
- Lee County, Southwest International Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.530, -81.760
ASOS site KRSW Southwest Florida International Airport reported a 63 mph wind gust.
Thunderstorm Wind, Hillsborough
- When
- May 30, 7:15 PM EST
- Where
- Hillsborough County, 1.38 mi N of Cruise Terminal 2 Port Site
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.950, -82.430
Public reported minor wind damage near intersection of 22nd Street and Corrine Street in Tampa.
Thunderstorm Wind, Hillsborough
- When
- May 30, 11:00 PM EST
- Where
- Hillsborough County, 1.96 mi ESE of Tarpon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 28.060, -82.550
Public reported downed tree near Carrollwood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, May 30, 2022$6.1 million · EF2 · 52 events
- Tornadoes and Hail in Minnesota, May 30, 2022$635,000 · EF2 · 89 events
- Tornadoes and Flash Flooding in South Dakota, May 30, 2022EF3 · 19 events
- Tornadoes and Hail in South Dakota, May 30, 2022$279,000 · EF1 · 49 events
- Tornadoes and Hail in Minnesota, May 30, 2022$90,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Minnesota, May 30, 2022$125,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Iowa, May 30, 2022$86,000 · 1.75 in hail · 11 events
- Tornadoes and Damaging Winds in Iowa, May 30, 2022EF1 · 9 events
- Tornado and Hail in Minnesota, May 30, 2022EF1 · 6 events
- Tornado and Damaging Winds in Minnesota, May 30, 2022EF0 · 24 events
- Flash Flood and Hail in Kansas, May 30 to 31, 20221 in hail · 13 events
- Damaging Winds in Minnesota, May 30, 2022$14,000 · 58 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018284, 1018286, 1018287.